IV Combo Antibiotic Recalled Due to Potential for Decreased Potency

This article originally appeared here.
Share this content:
No adverse events have been reported to date.
No adverse events have been reported to date.

Apotex announced a voluntary nationwide recall of certain lots of Piperacillin and Tazobactam for Injection 3.375g/vial and 4.5g/vial following the detection of elevated impurities that may lead to reduced potency of the product.

The 36 recalled lots (view here) were manufactured by Hospira and marketed by Apotex. No adverse events have been reported to date; the presence of elevated impurities can lead to hepatic, renal, and hematological toxicities. 

Piperacillin and Tazobactam for Injection — a penicillin and a beta-lactamase inhibitor combination antibacterial — is indicated for use in adults and children aged ≥2 months to treat intra-abdominal infections, skin and skin structure infections, female pelvic infections, community-acquired pneumonia, and hospital-acquired pneumonia

The Company has notified wholesalers and distributor that are affected by this recall. Institutions, hospitals, and retailers in possession of the recalled units should stop use and distribution and should quarantine remaining lots immediately.

For more information call (800) 706-55765 or visit Apotex.com.

You must be a registered member of Infectious Disease Advisor to post a comment.

Sign Up for Free e-newsletters